Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 15, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Sep 21, 2016, 1:04 PM PDT. It took effect at Sep 22, 2016, 8:00 AM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2016, 1:04 PM PDT (20:04 UTC)
- In effect from
- Sep 22, 2016, 8:00 AM PDT
- Expired
- Sep 23, 2016, 3:00 AM PDT
- In force
- 19 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
704 WHUS76 KSGX 212004 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 104 PM PDT WED SEP 21 2016 ...SMALL CRAFT ADVISORY THURSDAY FOR THE OUTER WATERS... .A DEEP TROUGH OF LOW PRESSURE WILL BRING GUSTY NORTHWEST WINDS OVER THE OUTER COASTAL WATERS THURSDAY. WINDS WILL INCREASE TO 15 TO 25 KT WITH HIGHER GUSTS...STRONGEST NEAR SAN CLEMENTE ISLAND. THE WINDS WILL REMAIN STRONG THROUGH THURSDAY EVENING BEFORE DECREASING LATE THURSDAY NIGHT. PZZ775-220500- /O.NEW.KSGX.SC.Y.0015.160922T1500Z-160923T1000Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 104 PM PDT WED SEP 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO 3 AM PDT FRIDAY. * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH HIGHER GUSTS. STRONGEST WINDS IN THE VICINITY OF SAN CLEMENTE ISLAND. * WAVES/SEAS...COMBINED SEAS OF 8 TO 10 FT WITH STEEP WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
5 follow-up statements
611 WHUS76 KSGX 220338 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 838 PM PDT WED SEP 21 2016 ...SMALL CRAFT ADVISORY THURSDAY FOR THE OUTER WATERS... .A DEEP TROUGH OF LOW PRESSURE WILL BRING GUSTY NORTHWEST WINDS OVER THE OUTER COASTAL WATERS THURSDAY. WINDS WILL INCREASE TO 15 TO 25 KT WITH HIGHER GUSTS...STRONGEST NEAR SAN CLEMENTE ISLAND. THE WINDS WILL REMAIN STRONG THROUGH THURSDAY EVENING BEFORE DECREASING LATE THURSDAY NIGHT. PZZ775-221300- /O.CON.KSGX.SC.Y.0015.160922T1500Z-160923T1000Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 838 PM PDT WED SEP 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO 3 AM PDT FRIDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH HIGHER GUSTS. STRONGEST WINDS IN THE VICINITY OF SAN CLEMENTE ISLAND. * WAVES/SEAS...COMBINED SEAS OF 8 TO 10 FT WITH STEEP WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJT
689 WHUS76 KSGX 220913 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 213 AM PDT THU SEP 22 2016 ...SMALL CRAFT ADVISORY THROUGH LATE TONIGHT... .A DEEP TROUGH OF LOW PRESSURE WILL BRING GUSTY NORTHWEST WINDS OF 20 TO 30 KT OVER THE COASTAL WATERS THROUGH LATE TONIGHT. WINDS WILL DECREASE FRIDAY MORNING. PZZ750-222100- /O.EXA.KSGX.SC.Y.0015.160922T1500Z-160923T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 213 AM PDT THU SEP 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 AM PDT FRIDAY. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT. * WAVES/SEAS...COMBINED SEAS OF 6 TO 8 FT WITH STEEP WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ775-222100- /O.CON.KSGX.SC.Y.0015.160922T1500Z-160923T1000Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 213 AM PDT THU SEP 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 AM PDT FRIDAY... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS TO 30 KT. STRONGEST WINDS IN THE VICINITY OF SAN CLEMENTE ISLAND. * WAVES/SEAS...COMBINED SEAS OF 8 TO 10 FT WITH STEEP WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMB
309 WHUS76 KSGX 222055 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 155 PM PDT THU SEP 22 2016 ...SMALL CRAFT ADVISORY THROUGH LATE TONIGHT... .A DEEP TROUGH OF LOW PRESSURE WILL BRING GUSTY NORTHWEST WINDS OF 15 TO 25 KT THROUGH LATE TONIGHT...WITH LOCAL GUSTS NEAR 30 KT NEAR SAN CLEMENTE ISLAND. WINDS WILL DECREASE FRIDAY MORNING. PZZ750-775-230500- /O.CON.KSGX.SC.Y.0015.000000T0000Z-160923T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 155 PM PDT THU SEP 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT. STRONGEST WINDS IN THE VICINITY OF SAN CLEMENTE ISLAND. * WAVES/SEAS...COMBINED SEAS OF 8 TO 10 FT WITH STEEP WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MAXWELL
214 WHUS76 KSGX 230310 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 810 PM PDT THU SEP 22 2016 ...SMALL CRAFT ADVISORY THROUGH LATE TONIGHT... .A DEEP TROUGH OF LOW PRESSURE WILL BRING STRONG NORTHWEST WINDS OF 15 TO 25 KT TONIGHT WITH GUSTS NEAR 30 KT OVER THE OUTER WATERS. WINDS WILL DECREASE FRIDAY MORNING. PZZ750-775-231000- /O.CON.KSGX.SC.Y.0015.000000T0000Z-160923T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 810 PM PDT THU SEP 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT. STRONGEST WINDS OVER THE OUTER WATERS. * WAVES/SEAS...COMBINED SEAS OF 8 TO 10 FT WITH STEEP WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
905 WHUS76 KSGX 230951 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 251 AM PDT FRI SEP 23 2016 PZZ750-775-231100- /O.EXP.KSGX.SC.Y.0015.000000T0000Z-160923T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 251 AM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS CONTINUE TO WEAKEN OVER THE COASTAL WATERS THIS MORNING. THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 AM. $$ SS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 9:10 AM PDT, 3 hours 54 minutes earlier.
Area forecast discussion, Sep 21, 9:10 AM PDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service San Diego CA
910 AM PDT WED SEP 21 2016
.SYNOPSIS...
Light showers will continue to taper off this morning over
portions of San Diego and Riverside Counties. A few showers and
thunderstorms are expected in the mountains and parts of the
desert this afternoon. A low pressure trough will bring breezy and
cooler weather Thursday. High pressure and offshore flow will
build this weekend, bringing clear skies, breezy conditions, and
dry warmer weather through early next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Deep layer moisture remains in place this morning as seen on the
12Z NKX sounding, with a saturated layer up to around 600 mb and
2.13 inches of PW. As a result, a band of light showers continues
draped across San Diego and Riverside Counties this morning,
drifting slowly northeast. This area of showers will eventually
diminish and shift out of the area as the afternoon approaches,
with minimal additional rainfall totals. The deep, subtropical
moisture will gradually thin out as well today, though still
leaving behind some cloud cover and warm, muggy conditions this
afternoon. As the clouds clear over the mountains and deserts
today, enough sunshine and heating should be present to give a
chance for a few showers and thunderstorms. The best chance for
this activity will be where clouds clear the most.
For tonight and Thursday...the moisture switch is flipped to the
off position as a strong trough of low pressure deepens along the
West Coast, pushing out the remaining subtropical moisture as it
swings through southern California. Westerly winds will increase
Thursday with parts of the mountains and deserts experiencing gusts
of 40 to 50 mph in the late afternoon and evening.
For Thursday night and Friday morning, the flow at the middle and
upper levels will turn offshore and produce localized winds
through and below the Cajon Pass into the western Inland Empire.
High pressure aloft will nudge into the West Coast Friday and
Saturday. The northerly flow along with high surface pressure
over the western interior will combine to produce moderate offshore
winds and a decent warming and drying trend. The winds look
strongest on Sunday and Monday. Sunday through Tuesday look to be
quite warm, with some spots hitting 100+ degrees.
&&
.AVIATION...
211600Z...Extensive BKN-OVC030-050 cloud shield from the remnants of
Tropical Cyclone Paine blanketing SoCal this morning. Cloud bases
lower in the rain band stretching from PSP southwestward to CRQ
where CIGS are 700-1500 feet and vis is 2-4SM. Rain band dissipating
through 21Z.
Isolated SHRA/TSRA possible this afternoon and evening over the
mountains and deserts.
&&
.MARINE...
An upper-level trough moving across the region will create gusty
west to northwest winds around 20 kt and steep 7-8 foot seas over
the outer coastal waters Thursday afternoon and evening. These
conditions would be hazardous to small craft, and a small craft
advisory may be needed.
&&
.BEACHES...
Swells from post-tropical cyclone Paine of 3-5 ft/12 sec will
produce elevated surf and strong rip currents at favored beaches
today with strong longshore currents. A long-period southern
hemisphere swell from 200 degrees will arrive Thursday morning, peak
late Thursday/Friday at 3 feet/18-19 seconds, and then gradually
lower Saturday through Sunday. This will create elevated surf along
south and southwest facing beaches along with strong rip currents.
&&
.FIRE WEATHER...
A deep trough of low pressure moving inland across CA Thursday
will bring gusty westerly winds and drying. Recent rains over the
San Diego and San Jacinto mountains will mitigate the wildfire
threat in those areas, but with little rain in the San Bernardino
County mountains and high deserts, critical fire weather
conditions are likely to develop. Therefore, a Fire Weather Watch
remains in effect for Thursday in those areas.
On Thursday night, the winds shift northeast starting a period of
prolonged Santa Ana conditions that will continue through at least
Monday. There is considerable uncertainty regarding the exact
weather pattern at this point, but a period of moderate, to
locally strong northeast winds are possible Sun/Mon, with low
humidity. Recent rainfall over San Diego and Riverside Counties
will mitigate the fire weather concerns through around Friday, but
this offshore event will likely dry the fuels back to critical
levels early next week, setting the stage for critical fire
weather conditions again.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are encouraged
to report significant weather conditions.
&&
.SGX Watches/Warnings/Advisories...
CA...Fire Weather Watch from Thursday afternoon through Thursday
evening for San Bernardino County Mountains-Including The
Mountain Top And Front Country Ranger Districts Of The San
Bernardino National Forest-Victor Valley-Apple Valley-
Lucerne Valley-Johnson Valley.
PZ...None.
&&
PUBLIC...TS
AVIATION/MARINE...MoedeThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 5:53 PM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 112 min |
| Sep 21, 2:27 PM PDT | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 36 hr |
| Sep 21, 2:31 PM PDT | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 69 hr |
| Sep 21, 2:31 PM PDT | Red Flag Warning | SGX | Riverside, San Bernardino | 69 hr |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.